Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 111, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Jun 16, 2016, 10:09 AM CDT for Jefferson County, Orange County, Texas. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2016, 10:09 AM CDT (15:09 UTC)
- Expired
- Jun 17, 2016, 10:56 AM CDT
- In force
- 25 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 78 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River at Beaumont (BEAT2).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 7 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
983 WGUS44 KLCH 161509 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 1009 AM CDT THU JUN 16 2016 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Texas... Neches River Near Beaumont TXC245-361-170509- /O.NEW.KLCH.FL.W.0111.160616T1509Z-160617T1518Z/ /BEAT2.1.ER.000000T0000Z.160616T1300Z.160616T1518Z.NO/ 1009 AM CDT THU JUN 16 2016 The National Weather Service in Lake Charles has issued a * Flood Warning for the Neches River Near Beaumont. * until Friday morning...or until the warning is cancelled. * At 8:00 AM Thursday the stage was 4.6 feet. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage early this afternoon. * Impact...At stages near 4.0 feet...Minor flooding of Beaumont Country Club and Colliers Ferry Park can be expected. Also flooding in Northwest Orange County south of River Oaks to Bunns Bluff can be expected. Water may go over Four Oaks Ranch Road in Northwest Orange County. && LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406 $$
3 follow-up statements
964 WGUS84 KLCH 161516 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1016 AM CDT THU JUN 16 2016 ...The flood warning is cancelled for the following rivers in Louisiana...Texas... Calcasieu River At Old Town Bay Pine Island Bayou Near Sour Lake ...The flood warning continues for the following rivers in Texas... Neches River Near Evadale Neches River Near Town Bluff Neches River Near Beaumont TXC241-457-170516- /O.CON.KLCH.FL.W.0096.000000T0000Z-000000T0000Z/ /TBFT2.2.ER.160528T0115Z.160603T2001Z.000000T0000Z.NO/ 1016 AM CDT THU JUN 16 2016 The Flood Warning continues for The Neches River Near Town Bluff. * until further notice...or until the warning is cancelled. * At 10:01 AM Thursday the stage was 68.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 68.0 feet. * Forecast...The river will continue rising to near 68.8 feet by this afternoon. Additional rises may be possible thereafter. * Impact...At stages near 65.0 feet...Areas around Barlow Lake and Brushy Lake begin to flood. * Impact...At stages near 64.0 feet...Minor flooding will occur. && LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415 $$ TXC199-241-170515- /O.EXT.KLCH.FL.W.0097.000000T0000Z-000000T0000Z/ /EVDT2.1.ER.160529T0915Z.160606T0330Z.000000T0000Z.NO/ 1016 AM CDT THU JUN 16 2016 ...Flood Warning extended until further notice...The Flood Warning continues for The Neches River Near Evadale. * until further notice...or until the warning is cancelled. * At 9:00 AM Thursday the stage was 17.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will continue rising to near 17.1 feet by this afternoon then begin falling. * Impact...At stages near 17.0 feet...Minor flooding expected with the boat ramps at Evadale possibly becoming inaccessible. Flooding can be expected in the low-lying areas of the Lakeview community in Orange County. * Impact...At stages near 13.0 feet...The river is at bankfull stage. && LAT...LON 3053 9414 3053 9402 3022 9406 3022 9416 $$ TXC245-361-170515- /O.CON.KLCH.FL.W.0111.000000T0000Z-160617T1518Z/ /BEAT2.1.ER.000000T0000Z.160616T1300Z.160616T1518Z.NO/ 1016 AM CDT THU JUN 16 2016 The Flood Warning continues for The Neches River Near Beaumont. * until Friday morning...or until the warning is cancelled. * At 8:00 AM Thursday the stage was 4.6 feet. * Minor flooding is occurring and Nonflood flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue to fall to below flood stage by early this afternoon. * Impact...At stages near 4.0 feet...Minor flooding of Beaumont Country Club and Colliers Ferry Park can be expected. Also flooding in Northwest Orange County south of River Oaks to Bunns Bluff can be expected. Water may go over Four Oaks Ranch Road in Northwest Orange County. && LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406 $$ LAC019-161546- /O.CAN.KLCH.FL.W.0110.000000T0000Z-160617T1200Z/ /OTBL1.1.ER.160614T1330Z.160614T1330Z.000000T0000Z.NO/ 1016 AM CDT THU JUN 16 2016 The Flood Warning is cancelled for The Calcasieu River At Old Town Bay. * At 5:00 AM Thursday the stage was 3.5 feet. * Flood stage is 4.0 feet. * Impact...At stages near 4.0 feet...Minor flooding of Goos Ferry Road will occur. * Impact...At stages near 3.5 feet...Ponding of water on low spots along Goos Ferry Road will occur. && LAT...LON 3030 9329 3019 9321 3025 9308 3031 9303 3038 9314 $$ TXC199-245-161546- /O.CAN.KLCH.FL.W.0095.000000T0000Z-160617T0600Z/ /SOLT2.2.ER.160528T1003Z.160606T1215Z.160616T0357Z.NO/ 1016 AM CDT THU JUN 16 2016 The Flood Warning is cancelled for The Pine Island Bayou Near Sour Lake. * At 9:45 AM Thursday the stage was 24.5 feet. * Fell below flood stage at 10:57 PM Wednesday. * Flood stage is 25.0 feet. * Forecast...The river will continue to fall to 23.9 feet by tomorrow morning. * Impact...At stages near 22.0 feet...River is at bankfull stage. && LAT...LON 3012 9445 3024 9423 3021 9407 3013 9406 3004 9445 $$
535 WGUS84 KLCH 170112 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 812 PM CDT THU JUN 16 2016 ...The flood warning continues for the following rivers in Texas... Neches River Near Beaumont Neches River Near Town Bluff Neches River Near Evadale TXC241-457-171512- /O.CON.KLCH.FL.W.0096.000000T0000Z-000000T0000Z/ /TBFT2.2.ER.160528T0115Z.160603T2001Z.000000T0000Z.NO/ 812 PM CDT THU JUN 16 2016 The Flood Warning continues for The Neches River Near Town Bluff. * until further notice...or until the warning is cancelled. * At 8:01 PM Thursday the stage was 68.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 68.0 feet. * Forecast...The river will remain near 68.1 feet. * Impact...At stages near 65.0 feet...Areas around Barlow Lake and Brushy Lake begin to flood. && LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415 $$ TXC199-241-171511- /O.CON.KLCH.FL.W.0097.000000T0000Z-000000T0000Z/ /EVDT2.1.ER.160529T0915Z.160606T0330Z.000000T0000Z.NO/ 812 PM CDT THU JUN 16 2016 The Flood Warning continues for The Neches River Near Evadale. * until further notice...or until the warning is cancelled. * At 7:00 PM Thursday the stage was 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...The river will remain near 17.0 feet. * Impact...At stages near 17.0 feet...Minor flooding expected with the boat ramps at Evadale possibly becoming inaccessible. Flooding can be expected in the low-lying areas of the Lakeview community in Orange County. && LAT...LON 3053 9414 3053 9402 3022 9406 3022 9416 $$ TXC245-361-171511- /O.EXT.KLCH.FL.W.0111.000000T0000Z-000000T0000Z/ /BEAT2.1.ER.000000T0000Z.160617T0600Z.000000T0000Z.NO/ 812 PM CDT THU JUN 16 2016 ...Flood Warning extended until further notice...The Flood Warning continues for The Neches River Near Beaumont. * until further notice...or until the warning is cancelled. * At 8:00 AM Thursday the stage was 4.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast...The river will continue rising to near 4.7 feet by early Friday afternoon then begin falling. * Impact...At stages near 4.0 feet...Minor flooding of Beaumont Country Club and Colliers Ferry Park can be expected. Also flooding in Northwest Orange County south of River Oaks to Bunns Bluff can be expected. Water may go over Four Oaks Ranch Road in Northwest Orange County. && LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406 $$
293 WGUS84 KLCH 171556 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1056 AM CDT FRI JUN 17 2016 ...The flood warning is cancelled for the following rivers in Texas... Neches River Near Beaumont ...The flood warning continues for the following rivers in Texas... Neches River Near Town Bluff Neches River Near Evadale TXC241-457-180556- /O.EXT.KLCH.FL.W.0096.000000T0000Z-160620T1200Z/ /TBFT2.2.ER.160528T0115Z.160603T2001Z.160620T0000Z.NO/ 1056 AM CDT FRI JUN 17 2016 The Flood Warning continues for The Neches River Near Town Bluff. * until Monday morning...or until the warning is cancelled. * At 10:00 AM Friday the stage was 67.9 feet. * Minor flooding is forecast. * Flood stage is 68.0 feet. * Forecast...remain near 68.0 feet until Sunday. The river will fall below flood stage by Sunday evening. * Impact...At stages near 65.0 feet...Areas around Barlow Lake and Brushy Lake begin to flood. && LAT...LON 3096 9432 3079 9420 3053 9418 3053 9399 3099 9415 $$ TXC199-241-180555- /O.EXT.KLCH.FL.W.0097.000000T0000Z-160619T1800Z/ /EVDT2.1.ER.160529T0915Z.160606T0330Z.160619T0600Z.NO/ 1056 AM CDT FRI JUN 17 2016 The Flood Warning continues for The Neches River Near Evadale. * until Sunday afternoon...or until the warning is cancelled. * At 10:00 AM Friday the stage was 17.1 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 17.0 feet. * Forecast...fall below flood stage by Saturday evening. * Impact...At stages near 17.0 feet...Minor flooding expected with the boat ramps at Evadale possibly becoming inaccessible. Flooding can be expected in the low-lying areas of the Lakeview community in Orange County. && LAT...LON 3053 9414 3053 9402 3022 9406 3022 9416 $$ TXC245-361-171626- /O.CAN.KLCH.FL.W.0111.000000T0000Z-160617T1556Z/ /BEAT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1056 AM CDT FRI JUN 17 2016 The Flood Warning is cancelled for The Neches River Near Beaumont. * At 8:00 AM Friday the stage was 3.3 feet. * Flood stage is 4.0 feet. && LAT...LON 3019 9417 3023 9411 3004 9378 2992 9387 2998 9406 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jun 16, 9:57 AM CDT, 12 minutes earlier.
Area forecast discussion, Jun 16, 9:57 AM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
957 AM CDT THU JUN 16 2016
.UPDATE...A hot day is underway with heat indices near or at the
advisory criteria. The previous forecast remains on target and no
changes are needed at this time.
&&
.PREV DISCUSSION... /issued 628 AM CDT THU JUN 16 2016/
DISCUSSION...
16/12Z TAF Issuance.
AVIATION...
Some sct/bkn low clouds and patchy fog have developed acrs parts
of cntl and srn LA early this morning. Periodic IFR cigs/vsbys are
expected at AEX through 14Z, while LIFR/IFR vsbys will slowly
improve through 14-15Z at ARA. VFR conditions are expected to
prevail areawide once cigs scatter and fog lifts, and continue
through tonight as high pres remains over the region. SWly winds
5-10 kts will diminish this evening.
24
PREV DISCUSSION... /issued 341 AM CDT THU JUN 16 2016/
DISCUSSION...
A muggy predawn across the forecast area, with apparent
temperatures in some location as of 16/08z still in the mid to
upper 80s. There will also be some spotty patchy fog until about
sunrise with the high low level moisture, light winds, and stable
air mass.
Upper air analysis from 16/00z shows mid/upper level ridge
centered across southeast Texas, and still building east into the
forecast area, with height rises noted at 70H and 50H.
The mid/upper level ridge will hold through Friday. This will
limit convection allowing for very warm air temperatures with
highs in the mid 90s. Surface winds will remain off the Gulf
helping to provide very muggy conditions. Max apparent
temperatures during the late morning into afternoon hours will be
around or above 105F degrees. Looks like some locations may get to
the necessary local policy value of 108F degrees to keep the Heat
Advisory that was issued yesterday for today in place. Conditions
may warrant extending the heat advisory for Friday also.
The upper level ridge will retrograde to the west over the
weekend. This will allow for enough of a weakness to develop
aloft...along with steering winds to become more northeast...that
will help a backdoor "cool" front to move down into the forecast
area late Saturday into Sunday. Increase moisture aloft will help
produce more cloud cover and showers to cool temperatures...especially
on Sunday. The best chance for showers and storms will come late
Saturday Night into Sunday with frontal lift. Also, some guidance
is suggesting a possible nocturnal MCS moving from the northeast
to the southwest across the forecast area during this time period.
Frontal system will wash-out on Monday. However, enough moisture
and weakness aloft to keep chance pops in the forecast, for mainly
afternoon showers and thunderstorms.
A flat upper level ridge centered over the southwest U.S. will
expand eastward from early to mid week. This will again help limit
showers and storms over the forecast area.
Rua
MARINE...
Surface high pressure will continue to ridge across the northern
Gulf of Mexico and into the coastal waters through Friday. This
will keep a light to moderate onshore flow in place. Over the
weekend...a weak surface front will near and enter the coastal
waters from the northeast. This will allow for winds to become
more westerly on Saturday...ahead of the front...then
northeasterly to easterly on Sunday with the front. The chance for
showers and thunderstorms will be back in the forecast for
Saturday and increase on Sunday with this frontal system.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 95 76 97 76 / 0 0 10 10
LCH 93 77 95 78 / 0 0 10 10
LFT 94 77 95 77 / 10 0 10 10
BPT 93 76 95 77 / 0 0 10 10
&&
.LCH Watches/Warnings/Advisories...
LA...Heat Advisory until 7 PM CDT this evening for LAZ027>033-041>045-
052>055-073-074.
TX...Heat Advisory until 7 PM CDT this evening for TXZ180-201-215-216-
259>262.
GM...None.
&&
PUBLIC...05Hazardous weather outlook, Jun 16, 4:37 AM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 437 AM CDT THU JUN 16 2016 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 171100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 437 AM CDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS ARE EXPECTED AS AN UPPER LEVEL RIDGE REMAINS IN PLACE TO PROHIBIT ANY COOLING SHOWERS. AFTERNOON HEAT INDEX READINGS WILL BE FROM 103 TO 108 DEGREES...AND A HEAT ADVISORY WILL BE IN EFFECT. THOSE THAT MUST DO ANY OUTDOOR ACTIVITIES SHOULD DRINK PLENTY OF WATER AND TRY TO TAKE FREQUENT BREAKS IN SHADED AREAS OR INSIDE COOL LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HOT AND HUMID CONDITIONS WITH AFTERNOON HEAT INDEX READINGS AROUND 105 DEGREES WILL CONTINUE ON FRIDAY AND POSSIBLY FOR SOME LOCATIONS ON SATURDAY. OVER THE WEEKEND A WEAK FRONT WILL HELP SPARK OFF SHOWERS AND THUNDERSTORMS...ESPECIALLY ON SATURDAY NIGHT INTO SUNDAY. SOME OF THESE STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-171100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 437 AM CDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES FOR SHOWERS AND STORMS WILL INCREASE OVER THE WEEKEND. WINDS AND SEAS WILL BE LOCALLY HIGHER NEAR THE STORMS...ALONG WITH FREQUENT CLOUD TO WATER LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 3:07 PM CDT | Heat Advisory | LCH | Hardin, Jasper, Newton, Tyler | 28 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.